Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 1, 2020, 9:18 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Dec 2, 2020, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2020, 9:18 PM CST (03:18 UTC)
- In effect from
- Dec 2, 2020, 10:00 AM CST
- Expired
- Dec 2, 2020, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS74 KLCH 020318 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 918 PM CST Tue Dec 1 2020 LAZ041>045-052>055-073-074-TXZ215-216-021130- /O.NEW.KLCH.WI.Y.0017.201202T1600Z-201203T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 918 PM CST Tue Dec 1 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 10 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, including tarps, tents, and holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
586 WWUS74 KLCH 020922 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 322 AM CST Wed Dec 2 2020 LAZ041>045-052>055-073-074-TXZ215-216-022200- /O.CON.KLCH.WI.Y.0017.201202T1600Z-201203T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 322 AM CST Wed Dec 2 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 10 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects, including tarps, tents, and holiday decorations. Damaged tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
509 WWUS74 KLCH 030016 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 616 PM CST Wed Dec 2 2020 LAZ041>045-052>055-073-074-TXZ215-216-030130- /O.EXP.KLCH.WI.Y.0017.000000T0000Z-201203T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 616 PM CST Wed Dec 2 2020 ...WIND ADVISORY HAS EXPIRED... Winds will remain elevated and gusty through the evening, but have subsided below advisory criteria. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 6:28 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 1, 6:28 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
628 PM CST Tue Dec 1 2020
.DISCUSSION...
For the 12/02/20 0000 UTC TAF package.
&&
.AVIATION...
VFR is expected to prevail through the evening hours amid a mix
of clouds and stars. Increasing SFC winds and greater cloud cover
are forecast to develop overnight into WED morning, with
increasing areas of rain associated with an approaching upper trof
and SFC front. Widespread showers resulting in MVFR to possibly
IFR CIGS and VSBYS are expected to progress from W to E across the
forecast area, starting at KBPT by mid to late morning and
reaching KAEX and the Acadiana terminals by late afternoon or
early evening. PROB and prevailing groups were used to convey this
overall timing, TSTMS were left out for now, but could certainly
be added to subsequent forecasts, especially KBPT and KLCH.
13
&&
.PREV DISCUSSION... /issued 346 PM CST Tue Dec 1 2020/
DISCUSSION...
Winds have turned predominantly out of the southeast this
afternoon as the surface high that has been traversing the region
through the day has pushed into southeast Louisiana. The effects
of the southerly flow are already being seen on visible satellite
as a stream of scattered to broken altostratus is already working
its way into southeast Texas and will likely begin to overrun
southwest Louisiana later this evening.
The short to medium range forecast philosophy remains generally
unchanged. An upper level low digging south through Texas tonight
will induce a surface low along the upper Texas coast which will
then move along the northern gulf coast Wednesday pulling another
cold front across the region. Most guidance keeps the center of
the low, and its warm sector, off the coast which should keep
instability across the region negligible even with some decent
directional shear in place. SPC has hatched the area in a marginal
risk for severe weather, but significant severe storms are not
expected.
Owing to the slow moving nature of the system and the fact that
the ground is still pretty saturated from last weekend's rains,
WPC has also hatched the area in a marginal risk for excessive
rainfall. Any flooding is likely to be isolated as widespread QPF
values should remain between one and two inches.
There's likely to be a bit of overrunning stratiform rain behind
the front Thursday morning with the precipitation gradually ending
by late morning or early afternoon.
Beyond Thursday, the pattern takes a bit of a breather as high
pressure builds in and maintains control through the weekend and
likely through at least the first half of next week.
Jones
MARINE...
Onshore flow will increase tonight into Wednesday as a surface
low develops across the upper Texas coast. Showers and
thunderstorms will develop Wednesday and continue into Thursday
morning as a cold front pushes across the coastal waters during
this period. Offshore flow will develop in its wake through the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 34 59 43 55 / 0 60 80 40
LCH 44 65 47 58 / 0 80 80 30 AVIATION...04
LFT 39 65 53 63 / 0 40 80 50
BPT 51 66 45 58 / 10 90 60 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 3 AM to 3 PM CST Wednesday for GMZ450-
452-455-470-472-475.
Small Craft Exercise Caution from 6 AM CST Wednesday through
Wednesday afternoon for GMZ430-432.
Small Craft Exercise Caution from 6 AM CST Wednesday through
late Wednesday night for GMZ435.
&&Hazardous weather outlook, Dec 1, 3:45 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 345 PM CST Tue Dec 1 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-022145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 345 PM CST Tue Dec 1 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Light frost will be possible across parts of central Louisiana and interior parts of southeast Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A surface low and a slow moving cold front will push through the region tomorrow into Thursday morning. Periods of heavy rainfall could lead to isolated nuisance flooding. The area is highlighted in a marginal risk for excessive rainfall. A couple of storms will have the potential to be strong to severe, but widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-022145- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 345 PM CST Tue Dec 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Winds will increase late tonight into early Wednesday morning as a surface low develops across coastal Texas and moves inland. A Small Craft Advisory has been issued from 3 AM Wednesday through 3 PM Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A surface low and a slow moving cold front will push through the region tomorrow into Thursday morning. Periods of visibility restricting heavy rainfall will be possible. A Small Craft Advisory will continue through 3 PM Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-022145- Sabine Lake-Calcasieu Lake-Vermilion Bay- 345 PM CST Tue Dec 1 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Winds will increase late tonight into early Wednesday morning as a surface low develops across coastal Texas and moves inland. A Small Craft Advisory has been issued from 3 AM Wednesday through 3 PM Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A surface low and a slow moving cold front will push through the region tomorrow into Thursday morning. Periods of visibility restricting heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:24 AM CST | Coastal Flood Advisory | LCH | Cameron | 25 hr |
| Dec 2, 1:58 PM CST | Special Marine Warning | LCH | 62 min | |
| Dec 2, 2:57 PM CST | Special Marine Warning | LCH | 93 min | |
| Dec 2, 4:33 PM CST | Special Marine Warning | LCH | 42 min | |
| Dec 2, 5:13 PM CST | Special Marine Warning | LCH | 47 min |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.